Undiagnosed Symptoms Community
Urethral pain 3 years after TVT surgery
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Urethral pain 3 years after TVT surgery

PLEASE HELP ME !!!
I had TVT surgery for stress incontinence in 2009. Within a few weeks, I began having occassional burning/irritation of the urethra and vaginal opening. This has become more and more frequent and is now constant. It is very difficult to urinate when it is flared up. Not because of burning. but I just can't go much at all. At first, prosed worked but now that it is constant, only flagyl works. Lidocaine burns horribly. The odor is terrible when  not taking the flagyl. I tried mold vinegar and water douche once and it burned so much and didn't help the odor. MD originally said that it might be a bit of irritation because of the way my bladder sits and possible stretching of the urethra. No that it is constant, he has diagnosed it first as a pinched nerve and now as possible interstitial cystitis and 2 compounded creams have been tried but burn intensely and do not help the problem or the odor. He says that the mesh is fine. He also mentioned once in passing that the mesh felt a little tight. I am at a loss. Could the mesh have eroded into the urethra? Do I need to seek an opinion from a urologist rather than my urogynecologist ? It it like sitting on a sandspur. The only relief I get when not taking flagyl (amoxicillin works, too) is ice packs applied directly to the urethral/vaginal area.
Blank
Avatar_f_tn
it sounds like there could be an infection of the area that hasnt been diagnosed, the mesh could be causing severe irritation to that area or might have caused a small tear that isnt healing because the mesh is still irritating the area, if you were fitted with a catheter then this could also have caused an infection because of the rubber, i suggest definatly seeking a second opinion and possibly an internal camera examination to see if the mesh is still in place and wether there is anything else blocking or irrititating this area, i hope you find the answer to the situation and you feel better soon.
5 Comments
Blank
Avatar_f_tn
Most definitely get a second opinion. He or she may be able to help rid the pain. This no way for you to live. Write down everything hats bothering you and present it to the doctor. I hope you feel better soon
Blank
Avatar_f_tn
it sounds like there could be an infection of the area that hasnt been diagnosed, the mesh could be causing severe irritation to that area or might have caused a small tear that isnt healing because the mesh is still irritating the area, if you were fitted with a catheter then this could also have caused an infection because of the rubber, i suggest definatly seeking a second opinion and possibly an internal camera examination to see if the mesh is still in place and wether there is anything else blocking or irrititating this area, i hope you find the answer to the situation and you feel better soon.
Blank
Avatar_f_tn
Thank you. I will definitely call the medical university and set up a second opinion.
Blank
Avatar_f_tn
Thanks for your response.
Even though my current doctor is a urogyn, he hasn't bothered to do any urinary tests other than a CT.  There's not much there to see on the CT as I had a total hysterectomy 12 years ago but the bladder was "unremarkable" but nothing about the urethra, of course. He did a urinalysis when all of this became constant and it was negative. I was taking Prosed at the time. He's never repeated the test.

Not sure if he just doesn't know what he's doing or he's doing his best to cover it up. He has me using a new compound of ketamine, diazepam, and baclofen. It worked the first time but I had just stopped the Flagyl. Now, 3 days later, I reapplied the compound and it is not working as well and the odor is back. I'm not a rocket scientist but seems logical that it is an infection.

Plus, while the compound is not supposed to be absorbed, it makes me feel very strange and I'll go a full day with no sleep at all. I take a lot of other meds that the pharmacist wasn't aware of. So frustrating..
Blank
Avatar_f_tn
You were absolutely right!

Just to update my situation:
I saw a urogyn at the medical university this morning. He very quickly determined that a portion of the mesh was exposed and infected. I am scheduled for surgery in a few weeks to remove a portion of the mesh. I am hopeful that this will resolve the problems.

It's a shame that the surgeon who put the mesh in would not admit that there was a problem. I'm VERY disappointed in him.

Thanks again for your help.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
mkh9
CA
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
Avatar_f_tn
Blank
Invida
MI